Alert archive / Virginia / Wind Advisories in 2025
Wind Advisory 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Jan 28, 2025, 2:52 PM EST for 27 counties in Virginia; 4 counties in West Virginia; 5 counties in North Carolina. It took effect at Jan 29, 2025, 12:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2025, 2:52 PM EST (19:52 UTC)
- In effect from
- Jan 29, 2025, 12:00 AM EST
- Expired
- Jan 29, 2025, 6:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Blacksburg, VA
All 36 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660 WWUS71 KRNK 281952 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 252 PM EST Tue Jan 28 2025 NCZ001-002-018-VAZ010>020-022>024-WVZ042>044-507-508-290400- /O.EXP.KRNK.WI.Y.0005.000000T0000Z-250128T2000Z/ /O.NEW.KRNK.WI.Y.0006.250129T0500Z-250129T2300Z/ Ashe-Alleghany NC-Watauga-Bland-Giles-Wythe-Pulaski-Montgomery- Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Rainelle, Lewisburg, Buena Vista, Fincastle, Lexington, Sparta, Volney, Alderson, West Jefferson, Pulaski, Floyd, White Sulphur Springs, Hinton, Independence, Salem, Hix, Quinwood, Hot Springs, Boone, Pearisburg, Blacksburg, Union, Radford, Bland, Clifton Forge, Bluefield, Whitetop, Duo, Flat Top, Galax, Covington, Troutdale, Wytheville, Roanoke, and New Castle 252 PM EST Tue Jan 28 2025 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST WEDNESDAY... ...WIND ADVISORY THAT WAS ISSUED FOR TUESDAY WILL EXPIRE AT 3 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest North Carolina, southwest and west central Virginia, and southeast West Virginia. * WHEN...From midnight tonight to 6 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Outdoor burning is discouraged. Strong wind will make it easier for fire to escape containment. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ003-019-VAZ032>035-290400- /O.NEW.KRNK.WI.Y.0006.250129T0500Z-250129T2300Z/ Surry-Wilkes-Patrick-Franklin-Bedford-Amherst- Including the cities of Bedford, Wilkesboro, Rocky Mount, Dobson, Amherst, and Stuart 252 PM EST Tue Jan 28 2025 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In North Carolina, Surry and Wilkes Counties. In Virginia, Amherst, Bedford, Patrick, and Franklin Counties. * WHEN...From midnight tonight to 6 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Outdoor burning is discouraged. Strong wind will make it easier for fire to escape containment. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PM
6 follow-up statements
560 WWUS71 KRNK 282002 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 302 PM EST Tue Jan 28 2025 NCZ001>003-018-019-VAZ010>020-022>024-032>035-WVZ042>044-507-508- 290415- /O.CON.KRNK.WI.Y.0006.250129T0500Z-250129T2300Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Rainelle, Lewisburg, Buena Vista, Fincastle, Wilkesboro, Rocky Mount, Dobson, Lexington, Sparta, Volney, Alderson, West Jefferson, Pulaski, Floyd, White Sulphur Springs, Hinton, Independence, Salem, Bedford, Hix, Amherst, Quinwood, Hot Springs, Boone, Pearisburg, Blacksburg, Union, Radford, Bland, Clifton Forge, Bluefield, Whitetop, Duo, Flat Top, Stuart, Galax, Covington, Troutdale, Wytheville, Roanoke, and New Castle 302 PM EST Tue Jan 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...From midnight tonight to 6 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Outdoor burning is discouraged. Strong wind will make it easier for fire to escape containment. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PM
625 WWUS71 KRNK 290242 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 942 PM EST Tue Jan 28 2025 NCZ001>003-018-019-VAZ010>020-022>024-032>035-WVZ042>044-507-508- 291000- /O.CON.KRNK.WI.Y.0006.250129T0500Z-250129T2300Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Covington, Fincastle, Pulaski, Stuart, Salem, Buena Vista, Dobson, Wytheville, Hot Springs, Floyd, Wilkesboro, Clifton Forge, Pearisburg, Union, Rainelle, Bland, Independence, Sparta, Lexington, Amherst, Bedford, Hinton, Volney, Rocky Mount, Blacksburg, Quinwood, Troutdale, West Jefferson, Whitetop, Galax, Boone, Lewisburg, Bluefield, Hix, New Castle, Alderson, White Sulphur Springs, Radford, Duo, Roanoke, and Flat Top 942 PM EST Tue Jan 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...Until 6 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Outdoor burning is discouraged. Strong wind will make it easier for fire to escape containment. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DS
060 WWUS71 KRNK 290653 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 153 AM EST Wed Jan 29 2025 VAZ007-009-291500- /O.EXA.KRNK.WI.Y.0006.000000T0000Z-250129T2300Z/ Tazewell-Smyth- Including the cities of Tazewell and Marion 153 AM EST Wed Jan 29 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph. * WHERE...Smyth and Tazewell Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ001>003-018-019-VAZ010>020-022>024-032>035-WVZ042>044-507-508- 291500- /O.CON.KRNK.WI.Y.0006.000000T0000Z-250129T2300Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Covington, Fincastle, Lexington, Salem, Bluefield, Galax, Stuart, Whitetop, Bedford, Rocky Mount, Hot Springs, Amherst, Buena Vista, Independence, Alderson, Pearisburg, White Sulphur Springs, New Castle, Radford, Duo, Rainelle, Pulaski, Roanoke, Flat Top, Clifton Forge, Wytheville, Hinton, Quinwood, Floyd, Troutdale, Lewisburg, Blacksburg, Volney, Hix, Dobson, West Jefferson, Boone, Bland, Wilkesboro, Union, and Sparta 153 AM EST Wed Jan 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph. * WHERE...Portions of north central and northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WP
505 WWUS71 KRNK 290907 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 407 AM EST Wed Jan 29 2025 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 291715- /O.CON.KRNK.WI.Y.0006.000000T0000Z-250129T2300Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford- Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Covington, Fincastle, Lexington, Salem, Bluefield, Galax, Stuart, Whitetop, Bedford, Rocky Mount, Hot Springs, Amherst, Buena Vista, Independence, Alderson, Pearisburg, White Sulphur Springs, New Castle, Radford, Duo, Rainelle, Pulaski, Roanoke, Flat Top, Clifton Forge, Wytheville, Hinton, Quinwood, Marion, Floyd, Tazewell, Troutdale, Lewisburg, Blacksburg, Volney, Hix, Dobson, West Jefferson, Boone, Bland, Wilkesboro, Union, and Sparta 407 AM EST Wed Jan 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph. Some gusts over 60 mph at the highest ridges this morning. * WHERE...Portions of northwest North Carolina, southwest Virginia, and southeast West Virginia. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong gusty winds will blow around unsecured objects. Weak or dead trees, and tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Be alert for any downed trees or tree limbs while traveling. && $$ WP
620 WWUS71 KRNK 291633 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1133 AM EST Wed Jan 29 2025 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 292300- /O.CON.KRNK.WI.Y.0006.000000T0000Z-250129T2300Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford- Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Bland, Bedford, Whitetop, Dobson, Wilkesboro, Fincastle, Radford, Lewisburg, Union, Volney, Boone, White Sulphur Springs, Hix, Alderson, Pulaski, Rocky Mount, Covington, Roanoke, Salem, Amherst, Flat Top, Hot Springs, Hinton, Pearisburg, Independence, Quinwood, Floyd, Galax, Buena Vista, Bluefield, Tazewell, Blacksburg, Troutdale, Stuart, West Jefferson, Sparta, Duo, Clifton Forge, Marion, Wytheville, New Castle, Lexington, and Rainelle 1133 AM EST Wed Jan 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph. * WHERE...Portions of north central and northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SH
344 WWUS71 KRNK 292255 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 555 PM EST Wed Jan 29 2025 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 300000- /O.EXP.KRNK.WI.Y.0006.000000T0000Z-250129T2300Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford- Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Duo, West Jefferson, White Sulphur Springs, Floyd, Hix, New Castle, Fincastle, Galax, Independence, Flat Top, Boone, Hot Springs, Marion, Lexington, Covington, Salem, Roanoke, Wilkesboro, Bedford, Hinton, Troutdale, Whitetop, Rainelle, Clifton Forge, Stuart, Pulaski, Amherst, Alderson, Radford, Buena Vista, Tazewell, Pearisburg, Wytheville, Bluefield, Dobson, Volney, Union, Rocky Mount, Quinwood, Blacksburg, Lewisburg, Bland, and Sparta 555 PM EST Wed Jan 29 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... The strongest wind gusts have ended. Sporadic wind gusts will continue this evening along ridgetops and at high elevations. $$ VFJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 28, 2:43 PM EST, 9 minutes earlier.
Area forecast discussion, Jan 28, 2:43 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
243 PM EST Tue Jan 28 2025
.SYNOPSIS...
Low pressure over the Great Lakes will bring strong gusty winds
to the Mid-Atlantic Wednesday. Wind speeds will diminish on
Thursday as high pressure passes overhead. Confidence is
increasing for another low pressure system to bring widespread
precipitation, mainly rain, for Friday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 230 PM EST Tuesday...
Key Message:
1) Strong gusty west winds with mild temperatures.
2) Increased Fire Danger
Concern the next 24 hours will be the wind and its potential
impacts with respect to fire weather and the usual list of
headaches such as downed tree limbs, power outages, turbulence
for the aviation community, etc.
Weather map shows Low pressure over the Great Lakes with tight
pressure gradient over the mountains. This is resulting in gusty
winds across the region with peak winds of 30-40 kts being
observed at the higher elevations. Lower elevations are not
quite as robust, and should see an overall decrease this this
evening, but then ramp back up again for the late tonight and
during the day Wednesday as pressure gradient reaches a max.
Wind gusts of 40-50kts are expected to cover a bigger footprint
for Wednesday with the WNW low level jet reaching farther into
the foothills lee of the Blue Ridge. As such will include more
counties within the advisory headline compared to Tuesday.
Temperatures will favor readings that are above the seasonal
norm for late January with lows generally in the 30s tonight and
in the 50s Wednesday.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 200 PM EST Tuesday...
Key Messages:
1) Winds remain elevated into Thursday morning before relaxing.
2) Next system arrives Thursday night into Friday.
3) Near to above average temperatures continue through the period.
As the low pressure system over the Northeastern US moves offshore,
the pressure gradient across the area will begin to lessen. However,
winds remain elevated through Thursday morning with winds of 15-
25mph and gusts of 30-40+ mph along/west of the Blue Ridge. By late
morning, high pressure will move over our area, ending the wind
threat with dry conditions dominating the day. The quiet weather is
short-lived, as the high quickly moves off to the east ahead of the
next approaching system.
A cutoff low over the Great Plains will project eastward in the
zonal flow between the two jet streams, but will become absorbed by
the northern jet stream on Friday. A warm front ahead of the system
will begin to bring light rain to parts of the area Thursday night,
though models disagree on the coverage and placement of the initial
rainfall with the warm front. Best chance of rain Thursday night
will be west of the Blue Ridge. WAA will keep p-type as all rain
area-wide. Scattered rainfall will continue as the warm front lifts
north, until the main cold front arrives midday Friday with a swath
of rain showers expected to provide a wetting rainfall across the
entire CWA. QPF amounts are expected to be around 0.5" south and
east of I-81 with higher amounts to the north and west, possibly
around an inch in our WV counties. The NBM shows around a 50% chance
of seeing an inch of rainfall in southeastern WV. The front moves
through with the heaviest rain ending by Friday evening, though a
few scattered showers will remain possible overnight as the upper-
level low passes through.
Slightly above average temperatures will be across the region with
highs in the mid 50s on Thursday with 50s/60s on Friday. Thursday
morning starts out cooler, with lows mainly in the 20s. Cloud cover
will keep overnight lows warmer for late week into the weekend,
mainly in the upper 30s to low 40s.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
As of 200 PM EST Tuesday...
Key Messages:
1) Quiet weather expected this weekend into next week.
2) Temperatures remain near seasonal through the period.
The front pushes offshore into the Atlantic by Saturday morning,
along with the upper low, with most of our area clearing out.
Western Greenbrier County in WV may have a few upslope snow showers,
but confidence in this is low. High pressure centered over the
eastern Great Lakes moves back into the area and attempts to wedge
in. Models vary on the strength of the wedge, but cloudy, dry and
cooler conditions will be expected for Sunday. Another low tracks
across the Great Lakes Region Sunday night into Monday, but will
remain too far north to provide any precipitation to our area,
despite an associated weak cold front moving through late Monday. A
high pressure ridge then fills back in, keeping conditions dry
through the rest of the period as zonal flow will dominate the
weather pattern next week.
Near seasonal temperatures continue through the forecast period,
with highs in the 40s/50s each day, with low 60s possible in
the piedmont on Monday. Lows will generally remain in the 20s/30s.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 200 PM EST Tuesday...
VFR conditions are expected to persist through Wednesday. Main
concern will be the winds... west winds look to be near 12-17
kts gusting near 30 kts today for the mountains with lower
values for the Piedmont. Winds decrease some this evening then
should increase back again for Wednesday morning. Have also
included LLWS for some of the mountain sites Wednesday morning.
OUTLOOK THROUGH FRIDAY...
An upper level disturbance will bring gusts into the 25-45kt
range Wednesday, followed by much calmer conditions Thursday as
High pressure finally passes overhead. Thursday will likely be
the best day as a whole for general aviation.
Looking to Friday, widespread light rain is expected. There is
a low probability for snow at KLWB. Conditions improve over the
weekend with return of mainly VFR Sunday-Tuesday.
&&
.FIRE WEATHER...
As of 230 PM EST Tuesday...
Concern the next 24 hours will be the wind, low Rh, and above
seasonal temperatures. This will have a profound drying effect.
Sustained winds of 15 to 25 mph with gusts of 35-45 mph (50 mph
near the BRPKWY and into the VA/WV/NC Highlands), are expected
Wednesday. Afternoon humidity of 25 to 35 percent and
temperatures 10 degrees above normal will promote ideal
conditions for drying of brush, grass, and leaf litter. Some
snow cover still exists in the mountains, but for areas that no
longer have snow cover, these weather conditions will promote
rapid fire spread, the winds making it easier for fires to
escape containment.
Everyone is urged to exercise caution handling any potential
ignition source. This includes machinery...cigarettes...and ash
piles from wood stoves. Outdoor burning is discouraged through
Wednesday.
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 3 PM EST this afternoon for VAZ010>020-
022>024.
NC...Wind Advisory until 3 PM EST this afternoon for NCZ001-002-018.
WV...Wind Advisory until 3 PM EST this afternoon for WVZ042>044-507-
508.
&&
SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...CG
LONG TERM...CG
AVIATION...PM
FIRE WEATHER...PMHazardous weather outlook, Jan 28, 3:24 AM EST, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 324 AM EST Tue Jan 28 2025 NCZ001-002-018-VAZ010>020-022>024-WVZ042>044-507-508-290830- Ashe-Alleghany NC-Watauga-Bland-Giles-Wythe-Pulaski-Montgomery- Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 324 AM EST Tue Jan 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Winds look to increase back again for Wednesday and another Wind Advisory may be issued with future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ007-009-032>035-043>047-058-059-290830- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Tazewell-Smyth-Patrick- Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 324 AM EST Tue Jan 28 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 28, 11:01 AM EST, 3 hours 51 minutes before
Special Weather Statement National Weather Service Blacksburg VA 1101 AM EST Tue Jan 28 2025 NCZ003>006-019-020-VAZ032>035-043>047-058-059-282200- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- Including the cities of Dobson, Danbury, Eden, Yanceyville, Wilkesboro, Yadkinville, Stuart, Rocky Mount, Bedford, Amherst, Martinsville, Danville, Lynchburg, Appomattox, South Boston, and Keysville 1101 AM EST Tue Jan 28 2025 ...Fire Danger On The Increase... The combination of gusty winds, low humidity and warming temperatures will result in an increase in fire danger this afternoon. Brush, grass, and leaf litter will become increasingly dry under these weather conditions, with the winds making it easier for fires to escape containment. Weather conditions promoting increased fire danger are expected again Wednesday, wind gusts upwards of 40 mph and relative humidity values dropping to between 25 and 30 percent. Residents are urged to exercise caution handling any potential ignition source...including machinery...cigarettes...and matches. Be sure to properly discard all smoking materials. Any dry grasses and tree litter that ignite will have the potential to spread quickly. Outdoor burning is discouraged.
Nearby
Wind Advisories in Virginia, 2025Wind Advisories in North Carolina, 2025Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.